Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


thyroid issues and HIV
Dec 22, 2011

Hello!

I'm a 27 y/o male and poz for six years now. In meds for about 3 years now (Viramune + Truvada, once daily). CD4s floating between 800/900 and VL under suppression since the begining of treatment.

I recently developed a lump in my neck, so I went to get it all checked and after some blood tests, ultrasound screening and biopsy, it was simply diagnosed as "massive thyroid nodule with subclinical hypothyroidism". Surgical removal seems to be the path to follow, and the dr. already adverted me that I mostly will have to follow a treatment with synthetic hormones, namedly levothyroxine.

The question is very simple: Is this going to interfere in any aspect with my current HIV treatment? Aside from my combo, I don't take any other meds.

Thank you very much.

Response from Dr. McGowan

No there should be no issues with your current medication. The dose of your thyroid replacement medication will have to be monitored with blood tests untill it is balanced with your metabolism.

Best, Joe



Previous
Expiration date and potency of Atripla
Next
How To Start HIV Therapy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement